Have you taken anything that had an adverse effect on your LP?

posted 3 years ago in TTC
  • poll: Have you ever taken anything that ended up shortening your LP?
    B6: seemed to have shortened my LP : (0 votes)
    B6: seemed to have shortened my LP , but then improved it in the long term (if so, how long?) : (0 votes)
    Vitex: seemed to have shorted my LP : (0 votes)
    Vitex: seemed to have shortened my LP, but then improved it in the long term (if so, how long)? : (0 votes)
    Something did shorten my LP but neither of the above (if so, please explain) : (0 votes)
    Nope, I took either above and had no impact : (4 votes)
    50 %
    Other (please explain) : (4 votes)
    50 %
  • Post # 3
    Member
    1421 posts
    Bumble bee
    • Wedding: May 2009

    Do you work out a lot?  Strenuous exercise has been shown to decrease LP times.  I have a short-ish LP, and I think that’s what causes it for me.  Mine’s usually around 8-11 days.  Gaining weight seemed to make it a few days longer — I’m usually closer to 11 days now instead of the 8-9. 

    Taking B6 did nada for me.

    Post # 5
    Member
    1734 posts
    Bumble bee
    • Wedding: March 1998

    I think only strenuous exercise could have much of an effect on your luteal phase (I think the 5 – 10 hours a week range is the ‘danger’ zone, but I forget).

    Birth control pills, I’m guessing, screwed up my luteal phase. Before I took them, and when I was on them, I had 28 – 30 day cycles. To be fair, I don’t know exactly when I ovulated. But since I’ve been off of them, my cycles have been significantly shorter (around 25 – 26 days) and I usually ovulate around day 16/17.

    I’ve heard people advising that you should see a doctor within a few months if you’re charting and you have a short LP; odds are after so long it’s probably not going to get better on its own.

    If mine isn’t improving in another month, I’m going (will be 4th cycle TTC). I hear you…it’s so frustrating.

     

    Post # 7
    Member
    279 posts
    Helper bee
    • Wedding: February 2013

    @proudcatlady:  just B6 seemed to have no impact the one month i took only that. B6 with EPO  increased my LP. First cycle on it I had a 17 day LP. Spotting days 14-16 DPO. This is my second month. Spotting 13 and 14 DPO, still waiting on AF. Before B6 and EPO spotting was early at 8 or 9 DPO. 

     

    Post # 8
    Member
    486 posts
    Helper bee
    • Wedding: September 2012

    When I take b12 I do not ovulate.

    Post # 10
    Member
    1421 posts
    Bumble bee
    • Wedding: May 2009

    @proudcatlady:  When I took B6, I took it throughout my cycle — it didn’t seem to affect my O day (usually day 16).  It just didn’t make much of a difference for my LP. 

    I work out with Jillian Michaels’ DVDs too!  I usually workout 5-6 days a week for 30 min to an hour.  I think they qualify as strenuous — for instance, distance runners frequently have short LPs in various studies that have been done.  I’ve done distance running as well, and Jillian kicks my butt way harder — it’s easier to run 30min or an hour than it is to do one of her workouts (for me, anyway).  I have a good, solid 22 BMI now.  It used to be 20.5, and then I didn’t ovulate even though I was smack dab in the “healthy weight” category. 

    It can also be a combination of things that bring about “ovarian disfunction” — of which a short LP is a mild form.  If you are stressed, have any kind of disordered attitudes toward eating you can stop ovulating or if you ovulate, have a short luteal phase.  Even mild restrictions and minor caloric deficiencies –ones that don’t even bring about weight loss because your metabolism adapts to them — can bring about anovulation or a decreased LP.  It’s your body’s way of defending itself against pregnancy in sub-optimal survival conditions.  So, it might be worth evaluating your stress levels and make sure you are eating lots of good, healthy food, including healthy doses of fats and proteins. 

    It’s super easy to correct a short LP, though.  You might not even need a referal.  All you need is a bit of progesterone supplementation, most likely.  I hear the cream is best.  Maybe your GP will give you a prescription to give it a shot, even if she doesn’t give you a referral.  Trying it won’t hurt anything.

    Post # 12
    Member
    8821 posts
    Buzzing Beekeeper

    That’s odd because 100mg of B6 and a B-Complex vitamin daily quickly turned my 7-day LP into a 10-day one (then after that I got PG).   It must be something else doing it.

    Post # 13
    Member
    279 posts
    Helper bee
    • Wedding: February 2013

    @proudcatlady:  I take EPO all month. 100mg of B6.  My O day moved up to give me the longer LP so the cycle length is still the same. (Ovulation was around day 19-21 before. Now it was day 15 and 16) First month I took one pill until O, then one pill 2x a day after O. Next cycle I started doing what Mrs. C’s naturopath prescribed her. I take 1 pill 2x a day until O. After O I take 2 pills 2x a day. AF came today so a 14 LP. 

    Post # 15
    Member
    279 posts
    Helper bee
    • Wedding: February 2013

    @proudcatlady:  Yes, that’s the EPO. 100mg of B6 daily, too. I’m not at home so I can’t look in the cabinet but 1000mg I think. 

    Leave a comment


    Sent weekly. You may unsubscribe at any time.

    Find Amazing Vendors